Ask an expert
Question

17 Feb 2004

confused & beyond desperate
Please could u help me doc im extremely confused and dont know what to do next im desperate . my husband asked me to leave about two weeks back so i did i moved out with my 3 year old . the problem was quite stupid i asked him if he had taken his medication he is on an antidepressant , probably my fault . i only asked him because he had been snapping atme from the time i got home he then replied that he wasnt mad and i shouldnt insinuate that he is and he would leave and i would never see him again . the next night he was in the same mood and isaid i was going out so i took a drive to my mom i was there for an haour and a half . i then returned home . the following day i took my child to see my mom and got a call to say i should come and fetch my things so i did . a few days later i couldnt take it any more because my child was crying to go home and my husband had asked me to go back he had appolgised for his behaviour and agreed that we wold tske things slow and see a marriage councilor . none of which is happening he insists i do things that i dont feel comfortable with like flash to him and make sexual gestures towards him even on family outings im not that way inclined and do things so that he doesnt pick a fight with me i dont mind normal sex but even that is getting to me now because everything is about sex and even simple remarks from anyone he will make up some sexual remark out of it i cant take it and dont know how to keep my child happy and me be happy at the same time i know im to blame for alot of this because i get so put of by the sexual inuendoes that i dont do anything . what do you think i should so at the moment im taking azor just to keep me from crying all the time so as not to upset my child please help!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!
Answer 361 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Dear bubbles.
let's try to clarify things a bit. People who are mad, are no prescribed antidepressants --- they're used for people who are depressed. So reminding someone to take their tablets is a kindly act, and not insinuating anything. People who don't take tablets that are necessary and/or helping them, are daft. I don't see how, in any way, you could be considered to be "to blame" for your husband's unreasonably and erratic behaviour, or for his Depression. If it was possible to "give" someone depression, I'd like to give it to the politicians who persist in refusing to provide for proper care for mental illness, but it's not pracical to do so.
He sounds as if he is behaving odly, and in an uninhibited manner ( when you describe odd and vulgar sexual requests which are presumably out of character for him as well as you ), this is more worrying. If he isn't drinking heavily or taking street drugs, one wonders about possible physical problems, of which there are many, which might explain this --- ranging from unrecognized infections, through brain disorders. Irritability can be part of Depression as such, but not this sort of eccentric and offensive behaviour. If he had a Bipolar Disorder, in which, as well as periods of Depression, he also went high, and became over-active, elated, sleeping little, and illogical as well as hypersexual and showing really poor judgement, this would fit the picture, too.
What is really needed would be for him to see a psychiatrist for a proper assessment --- not because he's mad, but because he's probably not mad, but he IS functioning really badly and making a mes of his family and his home life.
Maybe, until the situation becomes clearer, it would be reasonable for you to stay at your mother's, maybe, if he's acting reasonably, agree to have him visit there to see the child, and consider pressing him to see a psychiatrist for the assessment he needs, to be sure what has caused this recent change for the worse in him, and how best to remedy it.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.